Epileptic seizure associated with intracerebroventricular and intrathecal morphine bolus

Martina F. Kronenberg, Inge Laimer, Carmela Rifici, Leopold Saltuari, Placido Bramanti, Ursula Moriggl, Burghard Norer, Alexandra Kofler

Research output: Contribution to journalArticlepeer-review

Abstract

We report on two patients with morphine-related seizures associated with either intrathecal or intracerebroventricular administration. Both patients had a history of malignant tumor and both experienced the seizures following bolus application of morphine, while even higher dosages were well tolerated when continuously infused. Seizures occurred without signs of intoxication. Initiation of intrathecal morphine therapy and bolus application should be performed carefully and only when constant monitoring is provided for at least 12 h. Animal data and possible mechanisms for morphine-related seizures are discussed.

Original languageEnglish
Pages (from-to)383-387
Number of pages5
JournalPain
Volume75
Issue number2-3
DOIs
Publication statusPublished - Jan 1998

Keywords

  • Intrathecal
  • Intraventricular
  • Morphine
  • Pain
  • Seizure

ASJC Scopus subject areas

  • Clinical Neurology
  • Psychiatry and Mental health
  • Neurology
  • Neuroscience(all)
  • Pharmacology
  • Clinical Psychology

Fingerprint Dive into the research topics of 'Epileptic seizure associated with intracerebroventricular and intrathecal morphine bolus'. Together they form a unique fingerprint.

Cite this